Alert archive / Illinois / Special Weather Statements in 2024
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jul 29, 2024, 10:10 PM CDT for Wayne County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2024, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 29, 2024, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.25 in
- Wind
- 40
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted.
898
WWUS83 KPAH 300310
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Mon Jul 29 2024
ILZ075>077-082-083-300400-
White IL-Edwards IL-Hamilton IL-Jefferson IL-Wayne IL-
1010 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE...SOUTHERN
WAYNE...EAST CENTRAL JEFFERSON...SOUTHWESTERN EDWARDS AND NORTHERN
HAMILTON COUNTIES THROUGH 1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne City, or 11 miles southwest of Fairfield, moving southeast at
35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairfield, Wayne City, Bluford, Enfield, Jeffersonville, Sims, Mill
Shoals, Springerton, Keenes, Belle Prairie City, and Burnt Prairie.
This includes Interstate 64 in Illinois between Mile Markers 86 and
128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Illinois.
&&
LAT...LON 3829 8882 3846 8839 3823 8802 3802 8833
TIME...MOT...LOC 0310Z 301DEG 31KT 3831 8857
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
DWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:40 PM CDT, 3 hours 30 minutes earlier. Its key messages:
- Dangerous heat and humidity will build across the region this week. Heat index readings of 105 to 115 are expected.
- Daily storm chances exist in at least portions of our cwa through the week. Some of these storms may be severe. Heavy rainfall capable of flash flooding is also a concern.
- Somewhat cooler weather returns end of the week and over the weekend. Heat index readings likely still in the mid to upper 90s though.
Area forecast discussion, Jul 29, 6:40 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
640 PM CDT Mon Jul 29 2024
.KEY MESSAGES...
- Dangerous heat and humidity will build across the region this
week. Heat index readings of 105 to 115 are expected.
- Daily storm chances exist in at least portions of our cwa
through the week. Some of these storms may be severe. Heavy
rainfall capable of flash flooding is also a concern.
- Somewhat cooler weather returns end of the week and over the
weekend. Heat index readings likely still in the mid to upper
90s though.
&&
.DISCUSSION...
Issued at 246 PM CDT Mon Jul 29 2024
An upper ridge over the south central U.S. will continue to expand
northeastward into the Mid-Mississippi Valley Tuesday into Wednesday.
500mb heights look to be highest on Wednesday and Thursday, before
the ridge gets shunted back to the southwest Friday into Saturday as
a shortwave dives down from the Upper Midwest into the Ohio Valley.
Thereafter, there are indications in the ensemble guidance
suggesting the ridge may expand back eastward into our region next
week.
Our region resides in northwest flow aloft, on the northeasterly
periphery of the upper ridge, through Tuesday. 700mb temps are
expected to rise above 12C over SEMO on Tuesday and likely over much
of the region on Wednesday. Ridge ridging MCS activity is possible
tonight through Tuesday night mainly east of the Mississippi River,
with the greatest potential up in the Wabash Valley and EVV Tr-State
regions. Timing of these storm complexes is always tricky though.
Several CAMs suggest development to our north blowing up and diving
south later this evening and overnight, which seems very plausible.
Again most favored areas is along and northeast of a Mount Carmel to
Owensboro line, but can't rule it out through most of west KY and S
IL. Any training of storms could easily lead to localized
amounts in excess of 2-3" and pose a flash flooding threat.
The environment in place this evening/overnight and again on Tuesday
will be favorable for severe thunderstorms. Instability/shear/low
level moisture/favorable mid level lapse rates all support damaging
winds, possibly some large hail, and can't rule out a tornado even
(given SRH values of over 150-200). SPC has parts of our area in a
slight risk for each period which seems reasonable.
As the ridge continues to build further across the region and 700mb
temps rise upwards of 13-15C, the chances of MCS activity decreases
on Wednesday. Can't completely rule it out across our northeast cwa,
but it appears far less likely. Thursday also may end up being
largely dry, until a frontal boundary associated with the incoming
shortwave to our north sinks south which may generate some
convection by evening and overnight. However, it wouldn't be that
surprising to see any boundaries from MCS's sinking south and west
into our area and muck up some of these periods.
Dangerous heat and humidity will be a heightened concern over the
coming days. However, any convection and associated cloud cover
could easily lead to much cooler air across portions of the region.
Our current forecast has highs reaching the mid 90s with dewpoints
pooling in the upper half of the 70s resulting in heat index
readings of 105 to 115 Tuesday and Wednesday. In collaboration with
neighbors, have decided to hoist an Excessive Heat Warning and Heat
Advisory for much of the area. While our current forecast has
southwest Indiana, northwest Kentucky, and southeast Illinois
reaching criteria, we have less confidence in these areas as they
are on the outer fringes of the heat dome. Will punt to the mid
shift to assess the latest data and hopefully gain higher confidence
if headlines are indeed needed for these area.
Heat products likely will continue into Thursday, but have held off
issuing that far ahead for now. Convective chances increase later
Thursday into Friday as a front sinks south. Some severe storms
again seem possible during this time period. Can't rule out some
activity lingering into Saturday, but the weekend looks largely dry
at the moment. It still looks quite warm, with highs in the low 90s
in many areas. Humidity levels will still be elevated but won't be
near as bad as previous days, which should largely keep heat index
readings below 100.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 606 PM CDT Mon Jul 29 2024
Convective evolution is still challenging this evening as very
little convection has developed as of this issuance across
central Illinois. Anything that does develop would most likely
dive southeastward with the greatest probability of seeing the
storms at OWB/EVV. Added VCTS between 03Z and 07Z for mostly
likely impact time frame. Outside of that, any additional
convection may be limited to later in the day Tuesday. Overall
VFR conditions expected outside of any thunderstorm impacts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
ILZ075-081-082-086-087-090-091.
Heat Advisory until 8 PM CDT this evening for ILZ080-084-088-
092-093.
Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
Wednesday for ILZ080-084-085-088-089-092>094.
MO...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
MOZ100-107.
Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
Wednesday for MOZ076-086-087-108>112-114.
IN...None.
KY...Heat Advisory from 11 AM Tuesday to 8 PM CDT Wednesday for
KYZ007>017-020>022.
Heat Advisory until 8 PM CDT this evening for KYZ001>004.
Excessive Heat Warning from 11 AM Tuesday to 8 PM CDT
Wednesday for KYZ001>006.
&&
DISCUSSION...SP
AVIATION...KCHazardous weather outlook, Jul 29, 3:18 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 318 PM CDT Mon Jul 29 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-302030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 318 PM CDT Mon Jul 29 2024 /418 PM EDT Mon Jul 29 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across portions of the region this evening and overnight. A few of these may become severe with damaging winds the primary concern, but large hail and even a tornado can't be ruled out. Torrential downpours may lead to localized flash flooding issues as well. A Heat Advisory is in effect until 8 PM for portions of the region. Refer to the product for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Daily chances for scattered thunderstorms exists through at least Friday. A few severe storms are possible Tuesday afternoon and evening. Heavy rain will continue to pose a flooding concern with each round of storms. Much of the region is in an Excessive Heat Warning or Heat Advisory on Tuesday and Wednesday as heat index readings of 105 to 115 are expected. Refer to the products for details. These conditions will likely continue into Thursday as well. .SPOTTER INFORMATION STATEMENT... Spotters should stay abreast of the latest forecasts and updates in case their activation is requested later tonight or Tuesday.
In the hours before
Special weather statement, Jul 29, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Mon Jul 29 2024
ILZ075>077-082-083-300400-
White IL-Edwards IL-Hamilton IL-Jefferson IL-Wayne IL-
1010 PM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE...SOUTHERN
WAYNE...EAST CENTRAL JEFFERSON...SOUTHWESTERN EDWARDS AND NORTHERN
HAMILTON COUNTIES THROUGH 1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayne City, or 11 miles southwest of Fairfield, moving southeast at
35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairfield, Wayne City, Bluford, Enfield, Jeffersonville, Sims, Mill
Shoals, Springerton, Keenes, Belle Prairie City, and Burnt Prairie.
This includes Interstate 64 in Illinois between Mile Markers 86 and
128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Illinois.
&&
LAT...LON 3829 8882 3846 8839 3823 8802 3802 8833
TIME...MOT...LOC 0310Z 301DEG 31KT 3831 8857
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:01 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 29 min |
| Jul 30, 11:26 AM CDT | Special Weather Statement | PAH | Daviess | 49 min |
| Jul 30, 11:43 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jul 30, 11:53 AM CDT | Flood Watch | PAH | Caldwell, Daviess, Henderson, Union | 10 hr |
| Jul 30, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 48 min |
| Jul 30, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 29 min |
| Jul 30, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 46 min |
| Jul 30, 3:53 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 37 min |
| Jul 30, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 28 min |
| Jul 30, 4:29 PM CDT | Flash Flood Warning | PAH | Webster | 3 hr |
| Jul 30, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Union | 43 min |
| Jul 30, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 50 min |
| Jul 30, 5:45 PM CDT | Flash Flood Warning | PAH | Union | 108 min |
| Jul 30, 5:57 PM CDT | Severe Thunderstorm Warning | PAH | Union | 48 min |
| Jul 30, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 41 min |
| Jul 30, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 58 min |
| Jul 30, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 53 min |
| Jul 29, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 50 min |
| Jul 29, 10:16 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 29 min |
| Jul 29, 10:26 PM CDT | Special Weather Statement | PAH | Jefferson | 49 min |
| Jul 29, 10:43 PM CDT | Special Weather Statement | PAH | Gallatin, Hamilton | 47 min |
| Jul 29, 10:52 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 38 min |
| Jul 29, 11:29 PM CDT | Special Weather Statement | PAH | Jefferson | 46 min |
| Jul 30, 12:00 AM CDT | Special Weather Statement | PAH | Franklin | 45 min |
| Jul 30, 12:42 AM CDT | Special Weather Statement | PAH | Franklin | 48 min |
| Jul 30, 12:53 AM CDT | Areal Flood Advisory | PAH | Franklin, Jefferson, Perry | 66 min |
| Jul 30, 10:11 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 49 min |
| Jul 30, 11:11 AM CDT | Special Weather Statement | PAH | White | 49 min |
| Jul 30, 3:57 PM CDT | Special Weather Statement | PAH | Jackson | 48 min |
| Jul 30, 4:00 PM CDT | Special Weather Statement | PAH | Hardin | 30 min |
| Jul 30, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 22 min |
| Jul 30, 4:37 PM CDT | Special Weather Statement | PAH | Franklin | 38 min |
| Jul 30, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 42 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 46 min |
| Jul 30, 5:07 PM CDT | Special Weather Statement | PAH | Wabash | 38 min |
| Jul 30, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Jefferson, Saline, White | 49 min |
| Jul 30, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 45 min |
| Jul 30, 5:32 PM CDT | Flash Flood Warning | PAH | Franklin, Perry | 92 min |
| Jul 30, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 43 min |
| Jul 30, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 40 min |
| Jul 30, 5:58 PM CDT | Special Weather Statement | PAH | Wayne | 47 min |
| Jul 30, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Pope, Saline | 49 min |
| Jul 30, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 25 min |
| Jul 30, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 45 min |
| Jul 29, 11:06 PM CDT | Special Weather Statement | PAH | Warrick | 24 min |
| Jul 30, 10:51 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 39 min |
| Jul 30, 11:21 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Spencer, Warrick | 24 min |
| Jul 30, 11:45 AM CDT | Special Weather Statement | PAH | Vanderburgh | 30 min |
| Jul 30, 5:41 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 79 min |
| Jul 30, 6:23 PM CDT | Flash Flood Warning | PAH | Gibson | 90 min |
| Jul 30, 6:31 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Vanderburgh, Warrick | 29 min |
| Jul 30, 6:34 PM CDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 26 min |
| Jul 30, 6:45 PM CDT | Flash Flood Warning | PAH | Vanderburgh, Warrick | 2 hr |
Nearby
Special Weather Statements in Illinois, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.